I don't feel my doctor understands me, what can I do next ?

I have been going to my gp regularly for the last 18mnths with the same problems I don't feel hes acknowledged how distraught I feel.

I have asked time and time again to see the c m h t or psychiatrist but he just keeps keeps telling me to come back in a month.

I suffer severe depression and have done many years I also experience paranioa and anxiety

at various levels quite often sometimes quite extreme when I don't feel I can cope much more.

ive been on the max dose of mirtazapine 45mg and in the last few days been given diazepam

but I don't feel they are helping. Its seems like im wasting my time keep going back and just don't know what to do.

6 Replies

oldestnewest
  • Could you ask to see a different doctor? I find that the attitudes of the doctors at my surgery vary enormously. One will tell me to pull myself together while another, on hearing the exact same symptoms, will offer me medication at the drop of a hat!

  • I agree jxxx. You have the right to see any doctor at your practise. For mental health issues I would always go to see a woman doctor. I have found them generally more sympathetic.

    Am a bit concerned you have been prescribed diazapam. There are a lot of newer medicines than that. My mother took it for years and had trouble coming off as they can be addictive.

    Bev x

  • When you go next ask for one to one counselling . Or cbt. I am just starting mine today. Very nervous about it. But I have been convinced by others that it works xx

    Good luck

    I have suffered with depression now for 14 years. It comes and goes in stages. I'm hoping that a new way of thinking with break the roundabout I have been on and I can at last take the exit I want xxx

  • Counselling, does not make what your brain dos;nt, its all to do with seratonin!! the chemical the brain has not enough of!!. Why ever we canot buy it in tablet or liquid form??, i feel antidpressents give relief, but not cure, sufferer over 40yrs.

  • Hi suzie34 sorry to hear your plight look at the contraindications on youre meds it may help to see that the tablets may cause some of the symptoms you suffer if there is a few of them go back to your GP demand they are changed, Diazapam is addictive as soon as you take it your done i took this a long time ago and had to do cold turkey to come of it but they help once they are in your system. Give new meds a week and when your told they stay in your system for 72 hours they dont try daytime taking of youre meds this may help if there is anything you need to know please ask i will try to help Clive

  • thanks clive and everyone Ive took on board everything you've all said, im going to give it a few days then go back to my doc and see if I can maybe get a 2nd opinion. jxxx

You may also like...